MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J303H
Medical Device Problem Codes Break (1069); Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent esophageal surgery on (b)(6) 2019 and suture was used.During the procedure, the suture thread broke, fraying completely and the assembly between the thread and the needle was detached.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.Additional information was requested and the following was obtained.If the device or further details are received at a later date a supplemental medwatch will be sent.The suture has not yet been withdrawn from the hospital by the external transportation.Today they were reminded of it.A manufacturing record evaluation was performed for the finished device am1907 number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/28/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002: no device problem found.H3 investigation summary: eighteen packets of product code j303 were returned for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the eighteen packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to fraying, damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the pull force and tensile strength were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
VCL CT BRD VIO 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9423460
Report Number2210968-2019-90608
Device Sequence Number1711789
Product Code GAM
UDI-Device Identifier10705031038592
UDI-Public10705031038592
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberJ303H
Device Catalogue NumberJ303H
Device Lot NumberAM1907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/12/2019
06/02/2021
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date12/20/2019
06/28/2021
Patient Sequence Number1